How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Phil, MD Your Own Question
Dr. Phil, MD
Dr. Phil, MD, Board Certified Physician
Category: Medical
Satisfied Customers: 56516
Experience:  GP in the United States
55099014
Type Your Medical Question Here...
Dr. Phil, MD is online now

I have severe pain inboth my hands and legs. I am 64 years

Resolved Question:

I have severe pain inboth my hands and legs. I am 64 years old and suffer from ABPA allergic bronchopulmonary aspergillosis and I am on mega medication.
10 mg deltacortoril daily. Typically but have to up it to 40mg every 4-6 weeks
Tobramycin 2 vials daily via nebuliser OR Cholomycin on alternate months
Ultibro breeze healer 1daily
Furosemide 40 mg daily reduced from 80mg earlier this week
Dilzem 90mg 2 per day
Pulmicort 2 puffs twice daily
Uniphyllin 2 per day
Nexium 2per day
Salamol steri nebs 2.5mg/2.5ml 4 times per day via nebuliser
Saline nebs 0.9 via nebuliser
I also have AFIB
Care lot 1 per day
Bisopropolol 1 per day
Presently I find walking very difficult and my feet are sore all of the time.
Both hands are also extremely sore eecially down my thumbs and inside of my arms are black and blue from a time I stretch my hands.
I feel I am getting more immobile as time goes by
I would rate my ain't at 4/5 out of ten even though I am on two codipar tablets three times daily.
I feel that the steroids are poisoning my system
I was also taken off Zithromax antibiotics last month due to long term affect on AFIB
I would be obliged if you would review my condition and offer me some advice
Kind regards,
Declan FitzGerald
Ps. Had partial lobectomy in July 1981 for Bronchiectasis
Submitted: 2 years ago.
Category: Medical
Expert:  DrRussMD replied 2 years ago.
Hello from JA.
You are correct, steroid myopathy [muscle disease] can happen.
The only way to confirm this is to biopsy the muscle.
Everything else, otherwise is guess work.
I would see a rheumatologist about this symptom and test.
OK, so that is an initial answer….
Please use reply to expert if you have further questions. When you are ready, please click a positive rating [hopefully excellent]. If you forgot something, come back. I am here daily.
Expert:  Dr. Phil, MD replied 2 years ago.
I would like to provide another opinion. There is a chance you could check a CPK level. This is a muscle enzyme that can be elevated in steroid myopathy. You probably don't need muscle biopsyAlso, your doctor should consider changing you to another immunosuppressant for the ABPA such as imuran or cyclosporin.You will need to watch BP with cyclosporine and your blood counts with imuran
Dr. Phil, MD, Board Certified Physician
Category: Medical
Satisfied Customers: 56516
Experience: GP in the United States
Dr. Phil, MD and other Medical Specialists are ready to help you
Expert:  DrRussMD replied 2 years ago.

Hello

While a CPK can be elevated, it does not confirm steroid myopathy.

In addition, the absence of elevation does not rule out myopathy.

In addition, if elevated, it is not specific and can be elevated in other muscles diseases as well.

So, while it might point in the right direction, it does not confirm steroid myopathy.

I am not sure how another post was able to come through, as I don't see that you have released the additional services offer. Please see that offer.

I am a double board certified US doctor and will always give you correct information. Please find me by request in medical as needed.